Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 131, NWS Norman, OK

April 11, 2000Garvin County, McClain County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Apr 11, 2000, 3:27 PM CDT for Garvin County, McClain County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 11, 2000, 3:27 PM CDT (20:27 UTC)
Expired
Apr 11, 2000, 4:15 PM CDT
In force
48 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Garvin County, OK, McClain County, OK

The radar

The Norman radar (KTLX), 58 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2000-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1259 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2000-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1259 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
536 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

239 
WUUS54 KOUN 112029
SVROKC
OKC049-087-112115-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
327 PM CDT TUE APR 11 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MCCLAIN COUNTY IN CENTRAL OKLAHOMA
  GARVIN COUNTY IN SOUTHERN OKLAHOMA

* UNTIL 415 PM CDT

* AT 327 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM      
  NEAR LINDSAY...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE LINDSAY...MAYSVILLE...PAOLI AND
  WAYNE

  HAIL UP TO THE SIZE OF GOLFBALLS IS LIKELY.

LAT...LON 3485 9768 3468 9763 3478 9701 3503 9746

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 11:00 AM CDT, 4 hours 27 minutes earlier.

Area forecast discussion, Apr 11, 11:00 AM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1100 AM CDT TUE APR 11 2000

FNT CONTS TO MOVE SLOWLY SWD THIS MORNING ALG WITH BAND OF
SHWRS/TSTMS ALG AND JUST NORTH OF THE FNT. WITH GOOD PRES RISES
CONTG NORTH OF THE FNT AND OUTFLO FROM TSTMS EXPECT FNT TO CONT TO
PUSH SWD THIS AFTN. INSTAB REMAINS LIMITED MINIMIZING SVR THRT. CLDS
HAVE DIMINISHED ACRS CNTRL ZONES IN WAKE OF S/W EXITING THROUGH ERN
OK. SO WILL REMOVE POPS FROM THESE ZONES FOR THIS AFTN. HOWEVER
IMPULSE EJECTING THROUGH TX PANHANDLE FROM MAIN LOW IN NM HAS SPREAD
SHOWERS THROUGH THE TX PANHANDLE INTO WRN BORDER ZONES. WILL ADD
POPS TO WRN TIER OF ZONES AS THIS FTR MOVES THROUGH. WILL ALSO MAKE
SOME MINOR MODS TO TMPS FOR THIS AFTN.

02

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Special weather statement, Apr 11, 12:30 PM CDT, 2 hours 57 minutes before
OKZ004>048-050>052-TXZ083>090-112000-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1230 PM CDT TUE APR 11 2000

THE THUNDERSTORM OUTLOOK CALLS FOR NO SEVERE THUNDERSTORMS THROUGH
TONIGHT ACROSS WESTERN AND CENTRAL OKLAHOMA...OR WESTERN NORTH
TEXAS. SCATTERED THUNDERSTORMS ACROSS MAINLY NORTH TEXAS AND
SOUTHERN AND WESTERN OKLAHOMA THIS AFTERNOON AND TONIGHT ARE NOT
EXPECTED TO REACH SEVERE LEVELS.

DISCUSSION... A COLD FRONT FROM EXTREME SOUTHEAST OKLAHOMA INTO
WESTERN NORTH TEXAS EARLY THIS AFTERNOON WILL CONTINUE TO MOVE
SOUTHWARD INTO NORTH TEXAS THIS AFTERNOON AND EVENING.  COOLER AND
MORE STABLE AIR WILL OVERSPREAD THE AREA BEHIND THE FRONT.

AN ELEVATED LAYER OF MOIST AND MARGINALLY UNSTABLE AIR WILL EXIST
JUST BEHIND THE COLD FRONT. SCATTERED ELEVATED THUNDERSTORMS WILL
CONTINUE TO DEVELOP ALONG AND JUST NORTH OF THE FRONT ACROSS
SOUTHERN OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS THIS AFTERNOON.
HOWEVER...THESE THUNDERSTORM ARE NOT EXPECTED TO BE SEVERE.

OTHER THUNDERSTORMS MAY DEVELOP ACROSS SOUTHERN AND WESTERN OKLAHOMA
AND WESTERN NORTH TEXAS LATER THIS EVENING AND TONIGHT IN ADVANCE OF
THE SYSTEM MOVING OUT OF NEW MEXICO. DUE TO LIMITED INSTABILITY...
NONE OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE.

02

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 2:25 AM CDTSevere Thunderstorm WarningOUNGarfield35 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.